Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 309, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 11, 2009, 5:26 PM CDT for Miller County, Pulaski County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2009, 5:26 PM CDT (22:26 UTC)
- Expired
- Jul 11, 2009, 6:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Miller County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 129 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2972 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:01 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 11, 3:01 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 301 PM CDT SAT JUL 11 2009 .DISCUSSION... CURRENTLY...ANOTHER DECENT MIX OF CLOUDS AND SUN HAS BEEN OBSERVED ACROSS THE AREA. THE FOCUS FOR WIDELY SCATTERED SHRA/TSRA CONTINUES TO SHIFT INTO THE EASTERN OZARKS...AND THIS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON. TEMPERATURES ONCE AGAIN VARY QUITE A BIT ACROSS THE AREA. WHERE BREAKS IN THE OVERCAST HAVE BEEN MORE PREVALENT TEMPS IN THE LOW/MID 90S HAVE BEEN COMMON. OTHERWISE...TEMPERATURES HAVE BEEN IN THE MID 80S TO AROUND 90 DEGREES SO FAR TODAY. TONIGHT THROUGH MONDAY NIGHT...THE CURRENT PATTERN WILL REMAIN LOCKED IN PLACE AND HAVE EMPLOYED A NEAR PERSISTENCE FORECAST. UPPER RIDGING WILL REMAIN STRONGEST JUST TO OUR WEST...WITH THE AREA ON THE NORTHEAST PERIPHERY OF THE HIGH. PRIMARY SHRA/TSRA CHANCES WILL CONTINUE TO BE ASSOCIATED WITH THE NIGHTLY RESURGENCE OF THE LOW LEVEL JET. THOUGH WILL NEED TO CLOSELY MONITOR ENERGY TOPPING THE RIDGE EARLY TOMORROW AS THIS MAY LEAD TO CHANCES FOR STRONG/SEVERE STORMS SUNDAY AFTERNOON. FOR TONIGHT...MODEL OUTPUT CONTINUES TO INDICATE THAT ISENTROPIC LIFT ON THE 310-315K LEVELS WILL ONCE AGAIN BECOME ACTIVE AS THE LOW LEVEL JET INCREASES BY LATE EVENING. BETTER COVERAGE...THOUGH STILL SCATTERED IN NATURE...WILL OCCUR OVERNIGHT WITH THE BETTER CHANCES ALONG AND EAST OF A LINE FROM NEVADA TO SPRINGFIELD TO BRANSON. LIKE THE PAST FEW DAYS...ACTIVITY WILL LINGER AND MOVE SOUTHEAST DURING THE MORNING HOURS ONCE AGAIN MAINLY AFFECTING THE EASTERN OZARKS. A DISTURBANCE SLIDING DOWN THE EASTERN PERIPHERY OF THE RIDGE WILL RESULT IN AN MCS THAT MAY AFFECT THE NORTHEASTERN HALF OF THE AREA SUNDAY AFTERNOON. THERE ARE STILL A LOT OF QUESTIONS WILL THIS FEATURE...BUT IT BEARS WATCHING. IF THIS SYSTEM CAN BUILD FAR ENOUGH SOUTH TO AFFECT THE AREA...THERE WILL BE A CONDITIONAL RISK FOR SEVERE STORMS. CONDITIONS ARE THE EXACT LOCATION/MOVEMENT OF THIS SYSTEM AND THE AMOUNT OF INSTABILITY WE CAN MUSTER IF RAIN/CLOUDS LINGER FROM ACTIVITY SUNDAY MORNING. TEMPERATURES WILL CONTINUE TO BE TRICKY AND DEPENDENT ON CLOUD/RAIN COVERAGE...THOUGH THE GENERAL THEME WILL CONTINUE TO BE WARMEST WEST...COOLEST EAST. CLOUDS HAVE TAKEN THE EDGE OFF TEMPERATURES TODAY OVER THE WESTERN CWA...BUT THIS AREA WILL REMAIN PRONE TO REACHING HEAT ADVISORY CRITERIA. WILL LET THE NIGHT SHIFT HAVE A LOOK AT RADAR/SATELLITE TRENDS AND MAKE A DECISION ON ANY ADVISORY FOR SUNDAY. MONDAY THROUGH SATURDAY...THE UPPER RIDGE WILL EDGE TO THE EAST AND OVER THE AREA MONDAY AND TUESDAY AHEAD OF A SHORTWAVE RIDING ACROSS THE U.S. CANADA BORDER. ULTIMATELY THIS DISTURBANCE WILL WIN OUT AND PUSH A COLD FRONT INTO THE REGION BY WEDNESDAY. THIS WILL EFFECTIVELY RESET THE UPPER PATTERN TO WHAT WE ARE OBSERVING NOW...WITH RIDGING TO OUR WEST...TROUGHING OVER THE EAST AND THE MIDWEST IN NORTHWEST FLOW ALOFT. THE ONLY DIFFERENCE IS THAT THE PATTERN LOOKS MORE AMPLIFIED LATE NEXT WEEK. OUR WARMEST DAYS WILL BE MONDAY AND TUESDAY...AND HEAT ADVISORIES MAY BE NEEDED FOR AT LEAST THE WESTERN PORTIONS OF THE OUTLOOK AREA. RAIN CHANCES LOOK LOWEST ON TUESDAY...WITH BETTER CHANCES ASSOCIATED WITH THE FRONTAL PASSAGE WEDNESDAY. THEREAFTER...TEMPS LOOK TO RETURN TO NEAR AVERAGE. PRECIP CHANCES ARE MURKY AT THIS POINT AND HIGHLY DEPENDENT ON THE EVENTUAL POSITION OF THE SFC/LOW LEVEL FRONT. HAVE REMAINED CONSERVATIVE FOR NOW WITH JUST SLIGHT CHANCES FOR RAIN...THOUGH HIGHER CHANCES MAY BE NEEDED AT SOME POINT LATE NEXT WEEK. GAGAN && .AVIATION... THERE WILL BE A POTENTIAL FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT NEAR THE AERODROMES THROUGH THE AFTERNOON INTO THE EARLY EVENING HOURS. DIFFICULTY LIES IN THE TIMING AND THE LOCATION OF SUCH DEVELOPMENT WITH OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION ALONG WITH WESTERLY 25 KNOT LOW LEVEL JET ACROSS SOUTHERN MISSOURI AND AFTERNOON HEATING. BASED UPON CURRENT SATELLITE AND RADAR TRENDS...HAVE OPTED TO CARRY CB FROM MID AFTERNOON TO EARLY EVENING WITH ANY CONVECTION THAT DOES DEVELOP ENDING AFTER SUNSET. AFTER MIDNIGHT...ADDITIONAL CONVECTION COULD DEVELOP ACROSS THE PLAINS AND TRACK THROUGH MISSOURI ALONG THE EASTERN PERIPHERY OF AN UPPER LEVEL HIGH CENTERED OVER OKLAHOMA. ANGLE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 11, 12:47 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1247 PM CDT SAT JUL 11 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1247 PM CDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS WILL TRACK ACROSS PORTIONS OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON. A FEW STORMS COULD BE SEVERE WITH WIND GUSTS UP TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. SCATTERED THUNDERSTORM DEVELOPMENT IS ONCE AGAIN EXPECTED OVERNIGHT...AFFECTING LOCATIONS MAINLY ALONG AND EAST OF A LINE FROM NEVADA...TO SPRINGFIELD...TO BRANSON. A FEW STORMS COULD BE SEVERE WITH WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL LIKELY BE ONGOING AT DAYBREAK SUNDAY...ESPECIALLY IN AREAS ALONG AND EAST OF A LINE FROM NEVADA...TO SPRINGFIELD...TO BRANSON. THIS ACTIVITY WILL WEAKEN SUNDAY MORNING...BUT HAS THE POTENTIAL TO REINTENSIFY SUNDAY AFTERNOON. A FEW SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE. PERIODIC THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE SUNDAY NIGHT THROUGH MONDAY NIGHT...THOUGH EXACT TIMING OF THESE THUNDERSTORMS REMAINS UNCERTAIN. HEAT INDEX VALUES AT OR ABOVE 100 DEGREES WILL BE POSSIBLE SUNDAY THROUGH NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED COVERAGE OF THUNDERSTORM ACTIVITY SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Jul 11, 5:16 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 516 PM CDT SAT JUL 11 2009 MOZ057-058-070-112245- PULASKI MO-MARIES MO-MILLER MO- 516 PM CDT SAT JUL 11 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN PULASKI...SOUTHEASTERN MILLER AND SOUTHWESTERN MARIES COUNTIES UNTIL 545 PM CDT... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF IBERIA...OR 14 MILES EAST OF OSAGE BEACH...MOVING EAST AT 15 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BRUMLEY...DIXON...IBERIA AND ULMAN. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE LAKE OF THE OZARKS STATE PARK. PEOPLE IN NORTHERN PULASKI...SOUTHEASTERN MILLER AND SOUTHWESTERN MARIES COUNTIES...INCLUDING IBERIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PERSONS ON OR NEAR LAKE OF THE OZARKS...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY OF LIFE THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY CHOPPY WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND POTENTIALLY BLINDING RAINS. DONT BE CAUGHT OUT ON THE WATER IN A THUNDERSTORM...BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR. BARJENBRUCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:25 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 54 min |
| Jul 11, 3:47 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 34 min |
| Jul 11, 4:11 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene | 33 min |
| Jul 11, 4:32 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 58 min |
| Jul 11, 5:39 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 51 min |
| Jul 11, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 35 min |
| Jul 11, 6:00 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 45 min |
| Jul 11, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski | 34 min |
| Jul 11, 6:42 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 33 min |
| Jul 11, 6:55 PM CDT | Flash Flood Warning | SGF | Dent, Maries, Miller, Phelps, Pulaski | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.